Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 11, 2015, 7:58 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2015, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 11, 2015, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
495
WGUS54 KCRP 120058
FFWCRP
TXC479-120400-
/O.NEW.KCRP.FF.W.0014.150412T0058Z-150412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1100 PM CDT
* AT 755 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 3 INCHES OF RAIN HAVE
FALLEN IN PARTS OF THE WARNED AREA...AND WILL FALL IN THE REST OF
THE WARNED AREA IN THE NEXT HOUR OR SO. FLASH FLOODING IS LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OILTON...BRUNI...MIRANDO CITY...AGUILARES AND RANCHITOS LAS LOMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN
REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT
EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY
PRECAUTIONS IMMEDIATELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2760 9880 2731 9880 2743 9941 2770 9914
$$
PZ1 follow-up statement
172 WGUS74 KCRP 120248 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 948 PM CDT SAT APR 11 2015 TXC479-120258- /O.CAN.KCRP.FF.W.0014.000000T0000Z-150412T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBB TX- 948 PM CDT SAT APR 11 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEBB COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 2760 9880 2731 9880 2743 9941 2770 9914 $$ PZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 6:48 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 11, 6:48 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 648 PM CDT SAT APR 11 2015 .DISCUSSION...UPDATED FOR 00Z AVIATION. && .AVIATION...CONVECTION IS THE IMMEDIATE AVIATION CONCERN AT THE LRD TAF SITE WHERE TSRA WITH GUSTY WINDS ARE OCCURRING. ADDITIONAL SHOWERS AND STORMS WILL BE LIKELY AS THE EVENING/OVERNIGHT PROGRESSES. HAVE EITHER PREVAILED OR TEMPO TSRA AT ALL 4 TAF SITES THIS EVENING. AMENDMENTS WILL LIKELY BE NEEDED BASED ON TRENDS. OUTSIDE OF THUNDERSTORMS...LOW CLOUDS ARE ALSO EXPECTED TONIGHT ACROSS SOUTH TEXAS. WINDS WILL BE EASTERLY THIS EVENING THEN BECOME MORE SOUTHEASTERLY ON SUNDAY. && .PREV DISCUSSION... /ISSUED 406 PM CDT SAT APR 11 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE NAM/GFS DETERMINISTIC THAT AN UPPER JET STREAK WL ENTER THE CWA/MSA AFTER 06Z SUNDAY AND PROVIDE SYNOPTIC SCALE LIFT. THE COMBINATION OF UPPER DYNAMICS AND COPIOUS MSTR (NAM DETERMINISTIC SOUNDINGS) SHOULD RESULT IN ADDITIONAL SCT CONVECTION OVER THE CWA/MSA OVERNIGHT/EARLY SUNDAY. THE UPPER LOW (CURRENTLY NEAR BAJA CA PER WATER VAPOR IMAGERY) IS PROGD TO PROVIDE SYNOPTIC SCALE LIFT OVER THE CWA/MSA SUNDAY NIGHT. THUS EXPECT ADDITIONAL CONVECTION SUNDAY NIGHT. WITH REGARD TO STRONG/SEVERE CONVECTION...SELECTED NAM SOUNDINGS DEPICT BRN VALUES NEAR THE SUPERCELLULAR RANGE DRG THE PERIOD. FURTHER...0-6KM VERTICAL SHEAR IS EXPECTED TO BE SIGNIFICANT DRG THE PERIOD. NOTWITHSTANDING THE FACT THAT 0-6KM VERTICAL SHEAR CAN PROVIDE STORM VERTICAL VELOCITIES BEYOND WHAT CAN BE EXPECTED VIA CAPE...CAPE VALUES THIS EVENING/TNGT ARE EXPECTED TO BE AROUND 1000 J/KG YET AROUND 2500 J/KG SUNDAY AFTN/NIGHT. THUS...MORE CONFIDENT IN THE POSSIBILITY FOR STRONG/SEVERE STORMS SUNDAY NIGHT RATHER THAN TONIGHT/ SUNDAY. ALTHOUGH NAM SOUNDINGS SUGGEST A SATURATED WARM 0-4KM LAYER AND STATISTICALLY HIGH PWAT VALUES...0-6KM VERTICAL SHEAR AND LACK OF A SFC BNDRY MAY PRECLUDE FLASH FLOODING ALTHOUGH ISOLD FLASH FLOODING MAY OCCUR. LONG TERM (MONDAY THROUGH SATURDAY)...MODELS CONTINUE INDICATING UPPER LOW TRACKING NORTHWEST INTO NORTHERN TEXAS MONDAY. HIGH PWAT VALUES (NEAR 1.8-1.9 INCHES) WILL ALLOW FOR MODERATE TO LOCALLY HEAVY RAINFALL AMOUNTS AS CONVECTIVE SYSTEM PROGRESSES FURTHER EAST ACROSS THE REGION ON MONDAY. ANOTHER WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION MONDAY NIGHT/EARLY TUESDAY...DROPPING TEMPERATURES BY A FEW DEGREES ACROSS THE REGION. FLOW ALOFT WILL REMAIN FROM THE SOUTHWEST AS NEXT CLOSED LOW DIVES IN BEHIND THIS FIRST SYSTEM...AND CONTINUED IMPULSES WILL LIFT ACROSS THE REGION THROUGH THE WEEK BEFORE THIS NEXT SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH LATE THURSDAY INTO EARLY FRIDAY MORNING. WITH ABUNDANT MOISTURE ACROSS THE REGION...ALONG WITH UPPER SUPPORT AND A JET STREAK NOSING INTO THE AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO OCCUR THROUGH THURSDAY. RAIN CHANCES DIMINISH THURSDAY NIGHT INTO FRIDAY WITH THE PASSING OF THE COLD FRONT. STILL SEEING SOME TIMING DIFFERENCES BETWEEN MODELS WRT FROPA...WHICH WILL IMPACT THE TIMING OF PRECIP ENDING. HOWEVER...ANTICIPATE DRY CONDITION TO RETURN BY NEXT WEEKEND. NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH MOST OF NEXT WEEK...WITH SLIGHTLY BELOW NORMAL TEMPERATURES DURING THE LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 79 71 82 69 / 50 50 70 50 20 VICTORIA 69 77 69 81 67 / 60 60 80 50 20 LAREDO 70 83 68 89 69 / 60 40 70 20 10 ALICE 70 81 69 85 68 / 50 50 80 40 20 ROCKPORT 71 76 71 77 71 / 50 60 70 50 20 COTULLA 68 81 66 86 65 / 60 50 70 30 10 KINGSVILLE 71 81 71 85 70 / 50 50 70 40 20 NAVY CORPUS 72 76 71 78 71 / 50 50 70 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...AVIATION
Hazardous weather outlook, Apr 11, 5:01 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 501 AM CDT SAT APR 11 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 501 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. STRONG STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS REMAIN IN THE FORECAST OVER SOUTH TEXAS THROUGH THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY... ALTHOUGH AN ISOLATED SEVERE STORM COULD NOT BE RULED OUT MAINLY DURING THE AFTERNOON AND EVENING. A SLIGHTLY BETTER CHANCE FOR STRONG TO SEVERE STORMS IS EXPECTED SUNDAY NIGHT WITH ANOTHER UPPER LEVEL STORM SYSTEM. PERSISTENT SCATTERED RAINFALL THROUGH MONDAY COULD RESULT IN SOME FLOODING CONCERNS THROUGH THE FIRST PART OF THE WEEK. THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH THURSDAY. AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/GW
In the hours before
Special weather statement, Apr 11, 7:26 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 726 PM CDT SAT APR 11 2015 TXZ239-120115- WEBB- 726 PM CDT SAT APR 11 2015 ...A STRONG THUNDERSTORM AFFECTING EAST CENTRAL WEBB COUNTY... AT 725 PM CDT...A STRONG THUNDERSTORM WAS NEAR RANCHITOS LAS LOMAS... OR 21 MILES EAST OF LAREDO...MOVING EAST AT 35 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH GUSTY WINDS AND HEAVY RAINS. LOCATIONS IMPACTED INCLUDE... RANCHITOS LAS LOMAS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2748 9922 2769 9923 2772 9880 2748 9880 TIME...MOT...LOC 0025Z 272DEG 30KT 2759 9913 PZ
Local storm report, Apr 11, 7:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
736 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD LAREDO 27.53N 99.49W
04/11/2015 WEBB TX PUBLIC
PHOTO OF WATER TO CAR BUMPERS AT DEL MAR/SAN DARIO
INTERSECTION.
&&
PZABELSpecial weather statement, Apr 11, 7:47 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 PM CDT SAT APR 11 2015
TXZ240-241-120115-
DUVAL-JIM WELLS-
747 PM CDT SAT APR 11 2015
...A STRONG THUNDERSTORM AFFECTING SOUTHWESTERN JIM WELLS AND
SOUTHEASTERN DUVAL COUNTIES...
AT 746 PM CDT...A STRONG THUNDERSTORM WAS NEAR CONCEPCION...OR 12
MILES WEST OF PREMONT...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PREMONT...CONCEPCION...RAMIREZ...RIOS AND CRUZ CALLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2726 9823 2726 9842 2732 9852 2735 9852
2754 9828 2733 9809 2727 9822
TIME...MOT...LOC 0046Z 229DEG 8KT 2733 9833
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:26 PM CDT | Special Weather Statement | CRP | Webb | 49 min |
| Apr 11, 7:47 PM CDT | Special Weather Statement | CRP | Duval | 28 min |
| Apr 11, 8:44 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 61 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.